Alert archive / Michigan / Wind Advisories in 2024
Wind Advisory 3, NWS Gaylord, MI
NWS Gaylord, MI issued this wind advisory at Apr 11, 2024, 2:57 PM EDT for 25 counties in Michigan. It took effect at Apr 12, 2024, 8:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2024, 2:57 PM EDT (18:57 UTC)
- In effect from
- Apr 12, 2024, 8:00 AM EDT
- Expired
- Apr 13, 2024, 2:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Gaylord, MI
All 25 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Charlevoix County, MI, Cheboygan County, MI, Chippewa County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Mackinac County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 7 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
748 WWUS73 KAPX 111857 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 257 PM EDT Thu Apr 11 2024 MIZ018-024-120300- /O.NEW.KAPX.WI.Y.0003.240412T1200Z-240413T0600Z/ Presque Isle-Alpena- Including the cities of Rogers City and Alpena 257 PM EDT Thu Apr 11 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT SATURDAY... * WHAT...Northwest winds 25 to 35 mph with gusts of 45 to 50 mph expected. Some gusts up to 55 mph possible closer to Lake Huron. * WHERE...Presque Isle and Alpena Counties. * WHEN...From 8 AM Friday to 2 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down and power outages may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ016-017-020>023-025>036-041-042-086>088-095>099-120300- /O.NEW.KAPX.WI.Y.0003.240412T1200Z-240413T0600Z/ Emmet-Cheboygan-Leelanau-Antrim-Otsego-Montmorency-Benzie- Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-Wexford- Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-Western Chippewa- Central Chippewa-Southeast Chippewa-Western Mackinac- Eastern Mackinac-Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- Including the cities of Petoskey, Cheboygan, Northport, Mancelona, Gaylord, Atlanta, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, Standish, Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, Les Cheneaux Islands, Mackinac Island, St. James, and Charlevoix 257 PM EDT Thu Apr 11 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT SATURDAY... * WHAT...Northwest winds 20 to 30 mph with gusts of 45 to 50 mph expected. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...From 8 AM Friday to 2 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
7 follow-up statements
797 WWUS73 KAPX 120134 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 934 PM EDT Thu Apr 11 2024 MIZ018-024-121000- /O.CON.KAPX.WI.Y.0003.240412T1200Z-240413T0600Z/ Presque Isle-Alpena- Including the cities of Rogers City and Alpena 934 PM EDT Thu Apr 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT SATURDAY... * WHAT...Northwest winds 25 to 35 mph with gusts of 45 to 50 mph expected. Some gusts up to 55 mph possible closer to Lake Huron. * WHERE...Presque Isle and Alpena Counties. * WHEN...From 8 AM Friday to 2 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down and power outages may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ016-017-020>023-025>036-041-042-086>088-095>099-121000- /O.CON.KAPX.WI.Y.0003.240412T1200Z-240413T0600Z/ Emmet-Cheboygan-Leelanau-Antrim-Otsego-Montmorency-Benzie- Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-Wexford- Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-Western Chippewa- Central Chippewa-Southeast Chippewa-Western Mackinac- Eastern Mackinac-Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- Including the cities of Petoskey, Cheboygan, Northport, Mancelona, Gaylord, Atlanta, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, Standish, Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, Les Cheneaux Islands, Mackinac Island, St. James, and Charlevoix 934 PM EDT Thu Apr 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT SATURDAY... * WHAT...Northwest winds 20 to 30 mph with gusts of 45 to 50 mph expected. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...From 8 AM Friday to 2 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JZ
572 WWUS73 KAPX 120613 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 213 AM EDT Fri Apr 12 2024 MIZ018-024-121415- /O.CON.KAPX.WI.Y.0003.240412T1200Z-240413T0600Z/ Presque Isle-Alpena- Including the cities of Rogers City and Alpena 213 AM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT SATURDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Presque Isle and Alpena Counties. * WHEN...From 8 AM this morning to 2 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ016-017-020>023-025>036-041-042-086>088-095>099-121415- /O.CON.KAPX.WI.Y.0003.240412T1200Z-240413T0600Z/ Emmet-Cheboygan-Leelanau-Antrim-Otsego-Montmorency-Benzie- Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-Wexford- Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-Western Chippewa- Central Chippewa-Southeast Chippewa-Western Mackinac- Eastern Mackinac-Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- Including the cities of Petoskey, Cheboygan, Northport, Mancelona, Gaylord, Atlanta, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, Standish, Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, Les Cheneaux Islands, Mackinac Island, St. James, and Charlevoix 213 AM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT SATURDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...From 8 AM this morning to 2 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
241 WWUS73 KAPX 121322 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 922 AM EDT Fri Apr 12 2024 MIZ018-024-130130- /O.CON.KAPX.WI.Y.0003.000000T0000Z-240413T0600Z/ Presque Isle-Alpena- Including the cities of Rogers City and Alpena 922 AM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Presque Isle and Alpena Counties. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ016-017-020>023-025>036-041-042-086>088-095>099-130130- /O.CON.KAPX.WI.Y.0003.000000T0000Z-240413T0600Z/ Emmet-Cheboygan-Leelanau-Antrim-Otsego-Montmorency-Benzie- Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-Wexford- Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-Western Chippewa- Central Chippewa-Southeast Chippewa-Western Mackinac- Eastern Mackinac-Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- Including the cities of Petoskey, Cheboygan, Northport, Mancelona, Gaylord, Atlanta, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, Standish, Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, Les Cheneaux Islands, Mackinac Island, St. James, and Charlevoix 922 AM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
629 WWUS73 KAPX 121911 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 311 PM EDT Fri Apr 12 2024 MIZ018-024-130600- /O.CON.KAPX.WI.Y.0003.000000T0000Z-240413T0600Z/ Presque Isle-Alpena- Including the cities of Rogers City and Alpena 311 PM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Presque Isle and Alpena Counties. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ016-017-020>023-025>036-041-042-086>088-095>099-130600- /O.CON.KAPX.WI.Y.0003.000000T0000Z-240413T0600Z/ Emmet-Cheboygan-Leelanau-Antrim-Otsego-Montmorency-Benzie- Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-Wexford- Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-Western Chippewa- Central Chippewa-Southeast Chippewa-Western Mackinac- Eastern Mackinac-Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- Including the cities of Petoskey, Cheboygan, Northport, Mancelona, Gaylord, Atlanta, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, Standish, Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, Les Cheneaux Islands, Mackinac Island, St. James, and Charlevoix 311 PM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
555 WWUS73 KAPX 130025 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 825 PM EDT Fri Apr 12 2024 MIZ020-021-025>027-031>033-130130- /O.CAN.KAPX.WI.Y.0003.000000T0000Z-240413T0600Z/ Leelanau-Antrim-Benzie-Grand Traverse-Kalkaska-Manistee-Wexford- Missaukee- Including the cities of Northport, Mancelona, Frankfort, Traverse City, Kalkaska, Manistee, Cadillac, and Lake City 825 PM EDT Fri Apr 12 2024 ...WIND ADVISORY IS CANCELLED... Winds will continue to slowly diminish this evening. $$ MIZ018-024-130600- /O.CON.KAPX.WI.Y.0003.000000T0000Z-240413T0600Z/ Presque Isle-Alpena- Including the cities of Rogers City and Alpena 825 PM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Presque Isle and Alpena Counties. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ016-017-022-023-028>030-034>036-041-042-086>088-095>099-130600- /O.CON.KAPX.WI.Y.0003.000000T0000Z-240413T0600Z/ Emmet-Cheboygan-Otsego-Montmorency-Crawford-Oscoda-Alcona- Roscommon-Ogemaw-Iosco-Gladwin-Arenac-Western Chippewa- Central Chippewa-Southeast Chippewa-Western Mackinac- Eastern Mackinac-Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- Including the cities of Petoskey, Cheboygan, Gaylord, Atlanta, Grayling, Mio, Harrisville, Houghton Lake, West Branch, Tawas City, Gladwin, Standish, Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, Les Cheneaux Islands, Mackinac Island, St. James, and Charlevoix 825 PM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JZ
233 WWUS73 KAPX 130223 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 1023 PM EDT Fri Apr 12 2024 MIZ086-095-096-098-099-130330- /O.CAN.KAPX.WI.Y.0003.000000T0000Z-240413T0600Z/ Western Chippewa-Western Mackinac-Eastern Mackinac- Beaver Island and surrounding islands-Charlevoix- Including the cities of Paradise, Trout Lake, Rudyard, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, Les Cheneaux Islands, St. James, and Charlevoix 1023 PM EDT Fri Apr 12 2024 ...WIND ADVISORY IS CANCELLED... Winds will continue to slowly diminish tonight. $$ MIZ018-024-130600- /O.CON.KAPX.WI.Y.0003.000000T0000Z-240413T0600Z/ Presque Isle-Alpena- Including the cities of Rogers City and Alpena 1023 PM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Presque Isle and Alpena Counties. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ016-017-022-023-028>030-034>036-041-042-087-088-097-130600- /O.CON.KAPX.WI.Y.0003.000000T0000Z-240413T0600Z/ Emmet-Cheboygan-Otsego-Montmorency-Crawford-Oscoda-Alcona- Roscommon-Ogemaw-Iosco-Gladwin-Arenac-Central Chippewa- Southeast Chippewa-Mackinac Island/Bois Blanc Island- Including the cities of Petoskey, Cheboygan, Gaylord, Atlanta, Grayling, Mio, Harrisville, Houghton Lake, West Branch, Tawas City, Gladwin, Standish, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, and Mackinac Island 1023 PM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 20 mph with gusts up to 45 mph. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JZ
255 WWUS73 KAPX 130315 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 1115 PM EDT Fri Apr 12 2024 MIZ016-017-022-028-087-088-097-130415- /O.CAN.KAPX.WI.Y.0003.000000T0000Z-240413T0600Z/ Emmet-Cheboygan-Otsego-Crawford-Central Chippewa- Southeast Chippewa-Mackinac Island/Bois Blanc Island- Including the cities of Petoskey, Cheboygan, Gaylord, Grayling, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, and Mackinac Island 1115 PM EDT Fri Apr 12 2024 ...WIND ADVISORY IS CANCELLED... Wind gusts will continue to slowly weaken tonight. $$ MIZ018-024-130600- /O.CON.KAPX.WI.Y.0003.000000T0000Z-240413T0600Z/ Presque Isle-Alpena- Including the cities of Rogers City and Alpena 1115 PM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Presque Isle and Alpena Counties. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ023-029-030-034>036-041-042-130600- /O.CON.KAPX.WI.Y.0003.000000T0000Z-240413T0600Z/ Montmorency-Oscoda-Alcona-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Including the cities of Atlanta, Mio, Harrisville, Houghton Lake, West Branch, Tawas City, Gladwin, and Standish 1115 PM EDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 20 mph with gusts up to 45 mph. * WHERE...Montmorency, Oscoda, Alcona, Roscommon, Ogemaw, Iosco, Gladwin and Arenac Counties. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Apr 11, 1:51 PM EDT, 1 hour 6 minutes earlier. Its key messages:
- Widespread soaking rain moves in today, lasting into Friday.
- Strong wind gusts up to 40-50 mph possible Friday into Friday night.
- Rain chances continue at times into next week.
Area forecast discussion, Apr 11, 1:51 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
151 PM EDT Thu Apr 11 2024
.KEY MESSAGES...
- Widespread soaking rain moves in today, lasting into Friday.
- Strong wind gusts up to 40-50 mph possible Friday into Friday
night.
- Rain chances continue at times into next week.
&&
.UPDATE...
Issued at 1106 AM EDT Thu Apr 11 2024
Dynamic system to our southwest...with negatively tilted trough axis
lifting northeastward toward the OH Valley...and additional energy
diving southeastward through the northern and central Plains.
Atmosphere continues to saturate this morning across the region, per
airport obs beginning to pick up some rain across the area, though
radar returns have been struggling to hit the ground through a stout
dry layer through about 650mb, per the morning sounding here. Sharp
pv strand stretching through the Upper Midwest into Ontario this
morning along deformation axis...with recent radar returns over WI
suggesting that forcing is beginning to strengthen along this axis
from the Keweenaw down through central WI with a developing surface
low over the western UP. Will expect rain to continue to creep
northward through the rest of the afternoon...and for now, expecting
primary focus of heaviest rain along the Lake Huron coast...though
do wonder if a secondary axis of heavier rain could develop over NW
Lower toward I-75...noting the strengthening thermal gradient at
500mb. Still looking for 0.5-1" into this evening along the Lake
Huron coast in particular, but will drill deeper into this shortly.
Have elected to upgrade remaining gale watches for the Lake Huron
nearshores to gale warnings with this update to the forecast
package, with further tweaking possible for the afternoon
package.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Pattern Synopsis:
Strong longwave troughing over the Mississippi Valley will progress
over the southeast CONUS this morning and pivot up the Atlantic
coast into tonight. An impressive coupled jet aloft will provide
strong forcing aloft and quickly deepen the associated cyclone as it
swings north into the Great Lakes today.
Forecast Details:
Rain will spread across northern Michigan from south to north this
morning through this afternoon as the aforementioned system works
into the region. Forecast soundings display abundant moisture
through the profile to support efficient rainfall at times,
especially during the afternoon and evening. Current confidence lies
in a slightly further east track than in past forecast cycles,
resulting in the best chances for areas seeing 1" or more of
rainfall by 12Z Friday coming east of Leelanau/Benzie/Manistee
counties. Rainfall amounts exceeding 1" appear unlikely along the
Lake Michigan shoreline at this time. On the other hand, those along
the Lake Huron shoreline have the highest potential to see amounts
of 1.5" or more by Friday morning. Winds also look to steadily
increase out of the east-northeast through the afternoon, gusting to
25-35 mph at times through tonight.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Pattern Synopsis and Forecast:
Midlevel split flow pattern spanned across North America will
continue to keep chaotic flow and active weather at times for the
Great Lakes Region. Southern branch flow with embedded shortwave
troughing currently over the Ark-La-Tex region quickly progresses to
the midwest while deepening with surface low pressure.
Rain will first commence today but continue to impact the CWA
through the first half of the short term period. Rainfall is set
to continue Friday along with strong gusty winds as a deepening
pressure gradient moves across the CWA. Ridging currently over
the Pacific Northwest will quickly push aformentioned troughing
northward and building high pressure this Saturday.
Primary Forecast Concerns/Key Messages:
Additional precipitation will carry into the short term as
deepening surface low pressure tracks through Michigan. QPF will
be lower compared to Thursday as a general quarter inch or less
can be expected. Most impactful weather will be the continued
strong wind gusts. Northwest flow will strengthen gusts to 40-50
mph for most parts of the CWA (especially for locations around
the Michigan and Huron Shorelines of northern lower) through
evening hours of Friday.
Aformentioned midlevel riding over the Pacific Northwest will
move into the Great Lakes region on Saturday and build high
pressure. Weather will remain quiet for the rest of the short
term period but lingering gusty winds (especially east of I-75)
will persist during the daytime as low pressure departs to
Hudson Bay.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Pattern Forecast/Key Messages:
Embedded disturbance riding along aformentioned ridging will
bring slight chances of showers to the Great Lakes region this
Sunday. Little to no measurable amounts are expected due to the
disorganization and lack of moisture associated with it. Weather
remain quiet for the CWA as surface high pressure continues
until another potential system moves into the Midwest as soon as
the Tuesday night/Wednesday timeframe. Too early to message
details on this system, be continuing the monitor rain and
possibly even thunderstorm chances for the middle of next week.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Rain to overspread the area through the rest of the
afternoon/evening. Expect cigs in most areas around 2-4kft...though
PLN could drop to LIFR cigs overnight. Visbys most critical to
flight categories...with visbys expected to drop into IFR; some LIFR
visbys possible in heaviest rain. Winds shift from NE to N/NNW this
evening and around to NW tonight...dramatically strengthening to 25-
35kts toward 9-12z and will stay strong through much of Friday.
Expecting gusts to 35-45kts...with 50+kt gusts possible Friday, esp
near KAPN. Strong probability of 50kt LLJ around 1-2kft starting
after 6z, esp toward 10z and later Friday. For now...think these
strong winds will mix down periodically, and have described this in
TAFs as gusts of 35-45kts.
&&
.MARINE...
Small craft advisory winds and waves are expected to spread across
most northern Lake Michigan and Lake Huron nearshore waters by late
afternoon/early evening, eventually setting in over Whitefish Bay
tonight. Widespread gales are expected by Friday morning across all
nearshore waters and are expected to last into Friday evening over
Lake Michigan and Saturday morning over Lake Huron. Storm force wind
gusts cannot be ruled out at times.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Gale Warning from 5 AM Friday to 5 AM EDT Saturday for LHZ345-
346-349.
Gale Warning from 5 AM Friday to 10 AM EDT Saturday for LHZ347-
348.
Gale Warning from 5 AM to 8 PM EDT Friday for LMZ323-341-342-
344>346.
Gale Warning from 5 AM Friday to midnight EDT Friday night for
LSZ321-322.
&&
UPDATE...FEF
NEAR TERM...DJC
SHORT TERM...SJC
LONG TERM...SJC
AVIATION...FEF
MARINE...DJCHazardous weather outlook, Apr 11, 11:18 AM EDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1118 AM EDT Thu Apr 11 2024 MIZ016>018-020>036-041-042-086>088-095>099-121530- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1118 AM EDT Thu Apr 11 2024 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong northwest winds are expected on Friday across all of northern Michigan. Isolated power outages may result. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-121530- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1118 AM EDT Thu Apr 11 2024 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...This afternoon and tonight. Gale force wind gusts are expected on the northern Great Lakes late tonight. See current gale warning for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gale force wind gusts are expected on the northern Great Lakes Friday into Saturday morning. See current gale warning and gale watch for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:56 AM EDT | Gale Warning | APX | 47 hr |
Nearby
Wind Advisories in Michigan, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.